Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Cushing Syndrome and Prednisone any advise
donmol posted:
I had an appointment with my pulmonologist today and when she reviewed my lab work and all I ahave now been diagnosed with Cushing Syndrome. I have been having trouble with steriod induced Diabetes the last few times being on prednisone the last three time in the hospital this past year. I have notice may face was looking huge like a full moon. I have been experiencing headaches and some dizziness but thought that was part of my migraines. My ankles were getting really puffy and my back was starting to hurt as well. I have been on Prednisone daily since September but I have been on a high dose and tapering very slowly since 2/6/12 this last hospitilization.

The plan is to keep tapering slowly and keep a close eye on blood pressure and sugars. It is very embarassing going out in public with this moon face. I am a nurse have seen this before but when it you you take a different look at it. I have cried when looking in the mirror at myself several times in the past couple of days just knowing it is going to take time for this to go away. I could not imagine if I had to live like this the rest of mylife as some people have to with tumors.

I am eating a low cal diet and trying to exercise as much as my lungs will let let me right now. I asked my doctor but she did not answer me and was wondering if somone else could tell me if an inhaled corticorsteroid like Advair could contribute to Cushing Syndrome as well. As I am on the 500/50 2 puffs twice a day right now as well.

After reading all the information on this Syndrome it is scary and just another thing to worry about until I get of this Prednisone if I can ever get off from it. We have tried other methods of steriods and the Prednisone is the only one that has done the trick thus far.

Any suggestions would be aprreciated.

Thank you
amcate responded:
I have had allergists tell me that Advair 500/50 does have systemic effects, and there is some type of risk with using it long term. What the risks are, I don't know.

I don't know about moon face, but since I wear a mask I do know what it is like to look different. For some reason, even the year I had 4,000 mg total of prednisone for the whole year, for some reason the moon face never happened. It is hard when you look different.

Not much help, I know, but that's what I know.

Helpful Tips

Sports Asthma
I Have sports related Asthma. I joined the Army and we ran A LOT! the more i ran the better i felt and less my asthma bothered me. i am no ... More
Was this Helpful?
5 of 5 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center